Texas, 2009Hail and Damaging Winds in Texas, February 10, 2009
February 10, 2009 · NWS SJT · 3 events in 2 counties and zones
A Pacific Cold Front collided with Gulf of Mexico moisture to produce a line of severe thunderstorms that produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Pacific Cold Front collided with Gulf of Mexico moisture to produce a line of severe thunderstorms that produced large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Feb 10, 5:58 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Feb 10, 5:58 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
558 PM CST TUE FEB 10 2009
.DISCUSSION...
UPDATED ZONES/GRIDS TO ADD COUNTIES INTO THE HIGH WIND WARNING FOR
THIS EVENING.
11
&&
.AVIATION...
HIGH WINDS WILL BE MAIN ISSUE FOR TONIGHT AS LOW LEVEL JET WILL
HELP SUSTAIN WINDS BEHIND DRY LINE. BLOWING DUST WITH SOME REDUCED
VISIBILITIES POSSIBLE THROUGH THE EVENING WEST. TSTM POSSIBLE BBD
WHERE BETTER MOISTURE EXIST. AWW CONTINUES FOR ABI.
11
&&
.PREV DISCUSSION... /ISSUED 348 PM CST TUE FEB 10 2009/
DISCUSSION...
VERY POTENT UPPER LOW/TROUGH OVER THE SOUTHERN ROCKIES IS PUSHING
TOWARD TEXAS THIS AFTERNOON...AND WILL EJECT OUT ACROSS THE
SOUTHERN PLAINS AND NORTH-CENTRAL TEXAS TONIGHT. DRY LINE IS
ADVANCING INTO THE EASTERN HALF OF OUR COUNTIES THIS AFTERNOON.
SCATTERED THUNDERSTORMS ARE DEVELOPING ALONG/JUST AHEAD OF THE
DRY LINE FROM THE BIG COUNTRY NORTH-NORTHEASTWARD INTO OKLAHOMA.
PACIFIC FRONT IS SURGING INTO WEST TEXAS. SURFACE OBSERVATIONS
AND SATELLITE IMAGERY INDICATE STRONG WEST WINDS AND AN AREA OF
BLOWING DUST BEHIND THIS PACIFIC FRONT. TORNADO WATCH CURRENTLY
COVERS THE EASTERN SIX COUNTIES OF THE BIG COUNTRY...BUT IS
NOW BEING EXTENDED FARTHER TO THE SOUTH TO COVER THE AREA EAST
OF THE DRY LINE.
SEVERE WEATHER POTENTIAL CONTINUES ACROSS OUR EASTERN COUNTIES
THROUGH THIS EVENING. A WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT...
BUT WE ARE CLOSELY MONITORING DEVELOPMENTS TO OUR WEST. MAY NEED TO
ISSUE A HIGH WIND WARNING AND BLOWING DUST ADVISORY FOR ROUGHLY THE
WESTERN THIRD OF OUR COUNTIES FOR THIS EVENING.
A RED FLAG WARNING CONTINUES IN EFFECT FOR THE CENTRAL AND
WESTERN PARTS OF WEST CENTRAL TEXAS UNTIL 9 PM....WITH A
COMBINATION OF STRONG WINDS AND VERY DRY AIR INVADING OUR
REGION.
WINDS WILL GRADUALLY SUBSIDE LATE TONIGHT...WITH CLEARING SKIES.
WEAK SURFACE HIGH TO BUILD INTO WEST CENTRAL TEXAS BY WEDNESDAY
EVENING. A DRY FORECAST IS IN STORE FOR THE END OF THIS WEEK
AND INTO THE WEEKEND. A SERIES OF DISTURBANCES ALOFT ARE
PROGGED TO MOVE FROM THE SOUTHWESTERN STATES INTO THE CENTRAL
PLAINS. OUR NEXT CHANCE OF RAIN MAY BE EARLY NEXT WEEK...WHEN
AN UPPER TROUGH IS FORECAST TO APPROACH TEXAS FROM THE
SOUTHWESTERN STATES.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 44 65 41 73 46 / 20 0 0 0 0
SAN ANGELO 42 67 37 73 46 / 10 0 0 0 0
JUNCTION 40 70 34 74 47 / 20 0 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: COKE...CONCHO...CROCKETT...FISHER...IRION...JONES...
MENARD...NOLAN...RUNNELS...SCHLEICHER...STERLING...SUTTON...
TAYLOR...TOM GREEN.
RED FLAG WARNING UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: COKE...CONCHO...CROCKETT...FISHER...IRION...JONES...
KIMBLE...MENARD...NOLAN...RUNNELS...SCHLEICHER...STERLING...
SUTTON...TAYLOR...TOM GREEN.
WIND ADVISORY FROM 9 PM THIS EVENING TO MIDNIGHT CST TONIGHT FOR
THE FOLLOWING ZONES: BROWN...COKE...CONCHO...CROCKETT...FISHER...
IRION...JONES...KIMBLE...MASON...MCCULLOCH...MENARD...NOLAN...
RUNNELS...SAN SABA...SCHLEICHER...STERLING...SUTTON...TAYLOR...
TOM GREEN.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: CALLAHAN...COLEMAN...HASKELL...SHACKELFORD...THROCKMORTON.
&&
Hazardous weather outlook, Feb 10, 2:17 PM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
217 PM CST TUE FEB 10 2009
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-112030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
217 PM CST TUE FEB 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...MAINLY FOR AREAS EAST OF A HASKELL...ABILENE...SAN
ANGELO...JUNCTION LINE. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM
GENERALLY ALONG AND NORTH OF INTERSTATE 20...AND EAST OF A LINE
FROM HASKELL TO ABILENE. AND ALTHOUGH THE MAIN THREATS ARE LARGE
HAIL AND DAMAGING WINDS...ISOLATED TORNADOES ARE ALSO POSSIBLE.
HAZARDOUS FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND
EVENING. THE MOST CRITICAL FIRE DANGER AREAS ARE ALONG AND WEST
OF AN ANSON...ABILENE...COLEMAN...JUNCTION LINE. RESIDENTS ARE
DISCOURAGED FROM ACTIVITIES THAT RESULT IN FLAMES OR SPARKS.
BURNING MATERIALS SUCH AS CIGARETTES SHOULD BE DISPOSED OF
PROPERLY.
IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR ALL OF WEST CENTRAL
TEXAS THROUGH THE OVERNIGHT HOURS. WEST WINDS OF 25 TO 35 MPH WITH
GUSTS AS HIGH AS 50 MPH ARE POSSIBLE ACROSS THE REGION TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
.SPOTTER INFORMATION STATEMENT...
SPOTTERS HAVE BEEN ACTIVATED OVER THE NORTHEASTERN BIG COUNTRY
THIS AFTERNOON AND EVENING.
SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE HEARTLAND AND
NORTHWEST HILL COUNTRY LATER THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Feb 10, 2:12 PM CST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
212 PM CST TUE FEB 10 2009
TXZ098-099-102115-
HASKELL TX-THROCKMORTON TX-
212 PM CST TUE FEB 10 2009
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CST FOR HASKELL
AND THROCKMORTON COUNTIES...
AT 208 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES NORTHWEST OF LAKE STAMFORD NEAR
LAKE STAMFORD MARINA...OR ABOUT 8 MILES SOUTH OF HASKELL...MOVING
NORTHEAST AT 55 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
IRBY BY 220 PM CST
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR NORTH CENTRAL TEXAS.
Special weather statement, Feb 10, 4:57 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
457 PM CST TUE FEB 10 2009
TXZ099-110000-
THROCKMORTON TX-
457 PM CST TUE FEB 10 2009
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CST FOR
THROCKMORTON COUNTY...
AT 455 PM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR IN WESTERN THROCKMORTON
COUNTY...MOVING NORTHEAST AT 40 MPH.
THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
THROCKMORTON COUNTY.
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR WESTERN TEXAS.
Hail, McCulloch
- When
- February 10, 7:05 PM CST to 7:20 PM CST
- Where
- McCulloch County, 1.38 mi N of Brady Res
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 31.170, -99.380
Quarter size hail was reported at the intersection of Highways 283 and 87.
Thunderstorm Wind, McCulloch
- When
- February 10, 7:13 PM CST to 7:23 PM CST
- Where
- McCulloch County, 0.69 mi N of Brady Curtis Rnch Ar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 31.330, -99.230
A roof was blown off of a barn just west of Placid.
Thunderstorm Wind, Brown
- When
- February 10, 7:25 PM CST to 7:35 PM CST
- Where
- Brown County, 0.59 mi W of Brownwood Bowie Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 31.670, -98.990
An amateur radio operator relayed this report of roof damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, February 10, 20098 deaths · 53 injured · $4.5 million · EF4 · 63 events
- Tornadoes and Hail in Texas, February 10, 20096 injured · $1.6 million · EF1 · 88 events
- Heavy Snow in New Mexico, February 10, 20091 death · 5 events
- Damaging Winds in Arkansas, February 10 to 11, 20093 injured · $2.3 million · 75 kt wind · 25 events
- Tornadoes and Hail in Texas, February 10 to 11, 2009$445,000 · EF1 · 23 events
- Hail and Damaging Winds in Texas, February 10, 2009$400,000 · 1.75 in hail · 40 events
- Tornado and Flash Flooding in Oklahoma, February 10, 2009$299,000 · EF0 · 37 events
- Tornado and Flash Flooding in Missouri, February 10 to 11, 2009$350,000 · EF1 · 6 events
- Damaging Winds in Texas, February 10 to 11, 2009$62,000 · 54 kt wind · 8 events
- Dust Storm and High Wind in Texas, February 10 to 11, 2009$40,000 · 78 kt wind · 15 events
- Tornado and Heavy Rain in Hawaii, February 10 to 12, 20091 injured · EF0 · 10 events
- Flooding in Puerto Rico, February 10, 2009$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 155384, 155385, 155386.